Alert archive / Pennsylvania / Flash Flood Warnings in 2000
Flash Flood Warning 60, NWS Pittsburgh, PA
NWS Pittsburgh, PA issued this flash flood warning at Aug 7, 2000, 7:58 AM EDT for Allegheny County, Pennsylvania. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 7, 2000, 7:58 AM EDT (11:58 UTC)
- Expired
- Aug 7, 2000, 11:00 AM EDT
- In force
- 3 hr
- Issued by
- NWS Pittsburgh, PA
- Area
- Whole counties
County Allegheny County, PA
The nearest sounding before it
Pittsburgh, PA (KPIT), launched 00:00Z, 12.0 hours before the alert went out and 12 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2398 J/kg
- Mixed-layer CIN
- -2 J/kg
- Mixed-layer LCL
- 723 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 272 m²/s²
- 0-3 km storm-relative helicity
- 361 m²/s²
- Significant tornado parameter
- 3.8
- Supercell composite
- 24.1
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS51 KPBZ 071157 FFWPBZ PAC003-071500- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE PITTSBURGH PA 758 AM EDT MON AUG 7 2000 THE NATIONAL WEATHER SERVICE IN PITTSBURGH HAS ISSUED A * FLASH FLOOD WARNING FOR... ALLEGHENY COUNTY IN PENNSYLVANIA * UNTIL 1100 AM EDT * AT 750AM EDT...EMERGENCY MANAGEMENT OFFICIALS REPORTED FLOODING IN THE SOUTH HILLS SECTION OF PITTSBURGH WHERE ROUTE 88 REMAINS CLOSED NEAR SAW MILL RUN AS WELL AS MIFFLIN ROAD. FLOODING ALSO CONTINUES IN THE HAYS AREA. <<CALL TO ACTION>>DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY. MOVE TO HIGHER GROUND.
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before this flash flood warning went out at Aug 7, 3:15 AM EDT, 4 hours 43 minutes earlier.
Area forecast discussion, Aug 7, 3:15 AM EDT, 4 hours 43 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PITTSBURGH PA 315 AM EDT MON AUG 7 2000 WILL KEEP THIS SHORT. EXTENDED THE FFA IN THE SOUTH UNTIL 10AM. THESE ARE THE AREAS THAT WERE HARDEST HIT EARLIER. LOOKS LIKE WE COULD HAVE A BREAK AFTER THIS MORNING SO TRIED TO EMPHASIZE MORNING HOURS IN THE ZONES TODAY. CONVECTIVE SIGNALS SHOWING STRONG ONCE AGAIN TOMORROW AFT/NIGHT AHEAD OF COLD FRONT. FCSTID = 22 PIT 85 67 86 66 / 60 20 40 40 HLG 85 67 86 66 / 60 20 40 40 MGW 86 70 88 70 / 60 30 40 40 ZZV 86 70 88 70 / 60 30 40 40 PHD 85 67 86 66 / 60 20 40 40 FKL 80 63 83 65 / 40 20 40 40 DUJ 80 63 83 65 / 40 20 40 40 LBE 85 67 86 66 / 60 20 40 40 BTP 80 63 83 65 / 40 20 40 40 IDI 80 63 83 65 / 40 20 40 40 ODM 83 66 86 67 / 60 30 30 40 .PBZ... MD...FLASH FLOOD WATCH UNTIL 1000 AM EDT MONDAY FOR ZONE MDZ001. OH...FLASH FLOOD WATCH UNTIL 1000 AM EDT MONDAY FOR ZONES OHZ057>059...OHZ068>069. PA...FLASH FLOOD WATCH UNTIL 1000 AM EDT MONDAY FOR ZONES PAZ021...PAZ029>032. RECREATIONAL BOATING COULD BE HAZARDOUS ADVISORY UNTIL 1100 AM EDT MONDAY FOR ZONE PAZ021. WV...FLASH FLOOD WATCH UNTIL 1000 AM EDT MONDAY FOR ZONES WVZ003>004...WVZ012...WVZ021>023...WVZ041.
In the hours before
Special weather statement, Aug 7, 4:26 AM EDT, 3 hours 32 minutes before
SEVERE WEATHER POTENTIAL OUTLOOK NATIONAL WEATHER SERVICE PITTSBURGH PA 426 AM EDT MON AUG 7 2000 MDZ001-OHZ049-050-057>059-068-069-PAZ021-029>032-WVZ002>004-012- 021>023-041-071525- ALLEGHENY PA-BELMONT OH-BROOKE WV-FAYETTE PA-GARRETT MD-GREENE PA- GUERNSEY OH-HARRISON OH-JEFFERSON OH-MARION WV-MARSHALL WV- MONONGALIA WV-MONROE OH-MUSKINGUM OH-NOBLE OH-OHIO WV-PRESTON WV- TUCKER WV-WASHINGTON PA-WESTMORELAND PA-WETZEL WV- 430 AM EDT MON AUG 7 2000 ...SLIGHT RISK FOR SEVERE THUNDERSTORMS TODAY FOR PORTIONS OF THE AREA... THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS TODAY FOR MOST OF SOUTHWESTERN PENNSYLVANIA...MAINLY THE SOUTHERN HALF OF EAST CENTRAL OHIO...NORTHERN WEST VIRGINIA INCLUDING THE PANHANDLE AND GARRETT COUNTY MARYLAND. THE BEST CHANCE FOR THIS ACTIVITY TO ERUPT WILL BE MAINLY DURING THE MORNING HOURS. HOWEVER ADDITIONAL THUNDERSTORM DEVELOPMENT CANNOT BE RULED OUT FOR THE AFTERNOON AND EVENING. SKYWARN ACTIVATION MAY BE NEEDED TODAY.
The office that day
Everything else NWS Pittsburgh, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 6, 10:03 PM EDT | Severe Thunderstorm Warning | PBZ | Washington | 42 min |
| Aug 6, 10:05 PM EDT | Severe Thunderstorm Warning | PBZ | Armstrong | 55 min |
| Aug 6, 10:11 PM EDT | Severe Thunderstorm Warning | PBZ | Allegheny | 64 min |
| Aug 6, 10:28 PM EDT | Flash Flood Warning | PBZ | Allegheny | 4 hr |
| Aug 6, 10:37 PM EDT | Severe Thunderstorm Warning | PBZ | Westmoreland | 53 min |
| Aug 6, 10:39 PM EDT | Flash Flood Warning | PBZ | Westmoreland | 3 hr |
| Aug 7, 12:09 AM EDT | Severe Thunderstorm Warning | PBZ | Beaver | 66 min |
| Aug 7, 12:09 AM EDT | Severe Thunderstorm Warning | PBZ | Lawrence | 66 min |
| Aug 7, 12:16 AM EDT | Severe Thunderstorm Warning | PBZ | Mercer | 59 min |
| Aug 7, 12:36 AM EDT | Severe Thunderstorm Warning | PBZ | Allegheny, Butler | 54 min |
| Aug 7, 1:27 AM EDT | Flash Flood Warning | PBZ | Allegheny, Westmoreland | 4 hr |
| Aug 7, 1:30 AM EDT | Flash Flood Warning | PBZ | Washington | 4 hr |
| Aug 7, 5:09 AM EDT | Flash Flood Warning | PBZ | Allegheny, Washington, Westmoreland | 3 hr |
Nearby
Flash Flood Warnings in Pennsylvania, 2000Every flash flood warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.